Alert archive / Nevada / Blizzard Warnings in 2024

Blizzard Warning 3, NWS Elko, NV

February 25, 2024Elko County, White Pine County, Nevada

NWS Elko, NV issued this blizzard warning at Feb 25, 2024, 3:23 AM PST for Elko County, White Pine County, Nevada. It took effect at Feb 26, 2024, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 3:23 AM PST (11:23 UTC)
In effect from
Feb 26, 2024, 4:00 AM PST
Expired
Feb 27, 2024, 4:00 AM PST
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS45 KLKN 251123
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
323 AM PST Sun Feb 25 2024

NVZ033-251230-
/O.CAN.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/
Southeastern Elko County-
323 AM PST Sun Feb 25 2024

...WINTER STORM WATCH IS CANCELLED...

The Winter Storm Watch for Southeastern Elko County has changed to
a Wind Advisory. Please see headline product for more details.

$$

NVZ034-260000-
/O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/
/O.NEW.KLKN.BZ.W.0003.240226T1200Z-240227T0600Z/
Ruby Mountains and East Humboldt Range-
323 AM PST Sun Feb 25 2024

...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  12 to 18 inches. Winds gusting as high as 70 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  The hazardous conditions could impact the morning or evening
  commute. Very strong winds could cause extensive tree damage.
  Travel is discouraged. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-260000-
/O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/
/O.NEW.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/
Northern Elko County-
Including the city of Owyhee
323 AM PST Sun Feb 25 2024

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10
  inches above 6500 feet. Total snow accumulations of 1 to 4 
  inches below 6500 feet. Winds gusting as high as 55 mph.

* WHERE...Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute. Gusty winds could
  bring down tree branches. Travel is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ038-039-260000-
/O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/
/O.NEW.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/
Southwest Elko County-South Central Elko County-
Including the cities of Elko and Spring Creek
323 AM PST Sun Feb 25 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 60 mph.

* WHERE...Southwest Elko County and South Central Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start Monday
  morning. The main impacts are expected Monday evening and night
  as snow levels quickly drop to valleys floors along with gusty
  winds causing blowing snow/drifting snow.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
6 follow-up statements
010 
WWUS45 KLKN 251141
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
341 AM PST Sun Feb 25 2024

NVZ034-260000-
/O.CON.KLKN.BZ.W.0003.240226T1200Z-240227T0600Z/
Ruby Mountains and East Humboldt Range-
341 AM PST Sun Feb 25 2024

...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
MONDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of 12 to 18 inches. Winds gusting as high as 70 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  The hazardous conditions could impact the morning or evening
  commute. Very strong winds could cause extensive tree damage.
  Travel is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-260000-
/O.CON.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/
Northern Elko County-
Including the city of Owyhee
341 AM PST Sun Feb 25 2024

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches above 6500 feet. Total snow accumulations of 1 to 4 
  inches below 6500 feet. Winds gusting as high as 55 mph.

* WHERE...Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute. Gusty winds could
  bring down tree branches. Travel is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-260000-
/O.EXB.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/
White Pine County-
Including the cities of Ely and McGill
341 AM PST Sun Feb 25 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM PST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...White Pine County.

* WHEN...From 1 PM Monday to 1 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start 
  Monday morning. The main impacts are expected Monday evening 
  and night as snow levels quickly drop to valleys floors along 
  with gusty winds causing blowing snow/drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ038-039-260000-
/O.CON.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/
Southwest Elko County-South Central Elko County-
Including the cities of Elko and Spring Creek
341 AM PST Sun Feb 25 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM
PST MONDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 60 mph.

* WHERE...Southwest Elko County and South Central Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start 
  Monday morning. The main impacts are expected Monday evening 
  and night as snow levels quickly drop to valleys floors along 
  with gusty winds causing blowing snow/drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
708 
WWUS45 KLKN 261026
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
226 AM PST Mon Feb 26 2024

NVZ034-270000-
/O.EXT.KLKN.BZ.W.0003.240226T1200Z-240227T1200Z/
Ruby Mountains and East Humboldt Range-
226 AM PST Mon Feb 26 2024

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  12 to 20 inches. Winds gusting as high as 70 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  The hazardous conditions could impact the morning or evening
  commute. Very strong winds could cause extensive tree damage.
  Travel is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-270000-
/O.CON.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/
Northern Elko County-
Including the city of Owyhee
226 AM PST Mon Feb 26 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches above 6500 feet. Total snow accumulations of 1 to 4 
  inches below 6500 feet. Winds gusting as high as 55 mph.

* WHERE...Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches. Travel is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ037-270000-
/O.EXA.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Diamond Valley, 
Eureka Airport, and Garden Pass
226 AM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 4 
  inches. Winds gusting as high as 50 mph.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 1 PM Monday to 1 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start this
  morning. The main impacts are expected this evening as snow 
  levels quickly drop to valleys floors along with gusty winds 
  causing blowing snow/drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ038-039-270000-
/O.CON.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/
Southwest Elko County-South Central Elko County-
Including the cities of Elko and Spring Creek
226 AM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 60 mph.

* WHERE...Southwest Elko County and South Central Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start this
  morning. The main impacts are expected this evening as snow 
  levels quickly drop to valleys floors along with gusty winds 
  causing blowing snow/drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-270000-
/O.CON.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/
White Pine County-
Including the cities of Ely and McGill
226 AM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 AM PST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...White Pine County.

* WHEN...From 1 PM Monday to 1 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Strong 
  winds could cause tree damage.

* ADDITIONAL DETAILS...A rain/snow mix will initially start this
  morning. The main impacts are expected this evening as snow 
  levels quickly drop to valleys floors along with gusty winds 
  causing blowing snow/drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
859 
WWUS45 KLKN 262328
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
328 PM PST Mon Feb 26 2024

NVZ034-271200-
/O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/
Ruby Mountains and East Humboldt Range-
328 PM PST Mon Feb 26 2024

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  10 to 12 inches. Winds gusting as high as 60 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. 
  Widespread blowing snow could significantly reduce visibility. 
  The hazardous conditions could impact the morning commute. 
  Very strong winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ031-270600-
/O.CON.KLKN.WS.W.0007.000000T0000Z-240227T0600Z/
Northern Elko County-
Including the city of Owyhee
328 PM PST Mon Feb 26 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches above 6500 feet. Total snow accumulations of 1 to 4 
  inches below 6500 feet. Winds gusting as high as 55 mph.

* WHERE...Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-037-270900-
/O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0900Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, McGill, Eureka, Pinto Summit, 
Diamond Valley, Eureka Airport, and Garden Pass
328 PM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...White Pine County.

* WHEN...From 1 PM Monday to 1 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute. Gusty winds could 
  bring down tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ038-039-270600-
/O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0600Z/
Southwest Elko County-South Central Elko County-
Including the cities of Elko and Spring Creek
328 PM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 60 mph.

* WHERE...Southwest Elko County and South Central Elko County.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. Strong winds could 
  cause tree damage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
557 
WWUS45 KLKN 270542
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
942 PM PST Mon Feb 26 2024

NVZ031-270645-
/O.EXP.KLKN.WS.W.0007.000000T0000Z-240227T0600Z/
Northern Elko County-
Including the city of Owyhee
942 PM PST Mon Feb 26 2024

...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

The conditions the prompted the Winter Storm Warning no longer
exist therefore the product will be allowed to expire at 10 PM
this evening. 

$$

NVZ038-039-270645-
/O.EXP.KLKN.WW.Y.0012.000000T0000Z-240227T0600Z/
Southwest Elko County-South Central Elko County-
Including the cities of Elko and Spring Creek
942 PM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS
EVENING...

Snow showers may still exist around the area, that may reduce
visibility as low as 1 mile. The snow showers are expected to
exit the area by midnight tonight. The Winter Weather Advisory
will be allowed to expire at 10 PM this evening. 

$$

NVZ034-271200-
/O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/
Ruby Mountains and East Humboldt Range-
942 PM PST Mon Feb 26 2024

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of 10 to 12 inches. Winds gusting as high as 60 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-037-270900-
/O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0900Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, McGill, Eureka, Pinto Summit, 
Diamond Valley, Eureka Airport, and Garden Pass
942 PM PST Mon Feb 26 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...White Pine County.

* WHEN...From 1 PM Monday to 1 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute. Gusty winds could 
  bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
678 
WWUS45 KLKN 270852
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
1252 AM PST Tue Feb 27 2024

NVZ034-271200-
/O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/
Ruby Mountains and East Humboldt Range-
1252 AM PST Tue Feb 27 2024

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WHAT...Blizzard conditions. Additional snow accumulations of 
  up to two inches. Winds gusting as high as 40 mph.

* WHERE...Ruby Mountains and East Humboldt Range.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NVZ035-037-271200-
/O.EXT.KLKN.WW.Y.0012.000000T0000Z-240227T1200Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, McGill, Eureka, Pinto Summit, 
Diamond Valley, Eureka Airport, and Garden Pass
1252 AM PST Tue Feb 27 2024

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch. 
  Winds gusting as high as 35 mph.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/elko
500 
WWUS45 KLKN 271141
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
341 AM PST Tue Feb 27 2024

NVZ034-271245-
/O.EXP.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/
Ruby Mountains and East Humboldt Range-
341 AM PST Tue Feb 27 2024

...BLIZZARD WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The storm system that prompted the blizzard warning has moved 
east of the area. Only isolated snow showers are expected this
morning with gradually clearing weather by this afternoon. As a
result, the blizzard warning is being allowed to expire at 4am.

$$

NVZ035-037-271245-
/O.EXP.KLKN.WW.Y.0012.000000T0000Z-240227T1200Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, McGill, Eureka, Pinto Summit, 
Diamond Valley, Eureka Airport, and Garden Pass
341 AM PST Tue Feb 27 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

The storm system that prompted the winter weather advisory has 
moved east of the area. Only isolated snow showers are expected 
this morning with gradually clearing weather by this afternoon. As
a result, the advisory is being allowed to expire at 4am.

$$

For more information from the National Weather Service visit
http://weather.gov/elko

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this blizzard warning went out at Feb 24, 2:16 PM PST, 13 hours 7 minutes earlier.

Area forecast discussion, Feb 24, 2:16 PM PST, 13 hours 7 minutes before
Area Forecast Discussion
National Weather Service Elko NV
216 PM PST Sat Feb 24 2024

.SYNOPSIS...A high pressure ridge continues to persist through
this weekend. Southwest winds increase Sunday evening ahead of an
approaching weather system from the Pacific Northwest which will impact
northern and central Nevada Monday and Tuesday bringing gusty
winds and winter precipitation. Expect another round of winter
weather to arrive Thursday through next weekend.

&&

.SHORT TERM...Tonight through Sunday night. Quiet weather
continues through Sunday evening as an upper level ridge continues
to influence the region. High pressure associated with this ridge
will begin to weaken and give way to an approaching cold front
from the NW. Expect winds to increase from the WSW shifting to
WNW late Sunday evening, first in northern Nevada in Humboldt and
Elko counties.

.LONG TERM...Monday through next Saturday.

Monday...Increasing 700 mb flow of 50-60 kts ahead of this cold
front dropping in from the northwest will produce a round of
strong ridge top winds Monday afternoon-evening with peak gusts
70+ mph for the Ruby and East Humboldt ridges. For lower
elevations, areas from central Lander and Eureka counties
northward are currently on track to see peak gusts of 45-55 mph
Monday afternoon-evening, with 60-70 mph possible in wind prone
areas. A High Wind Watch starting 4am Monday morning and ending at
10 pm Monday night has been issued for these areas.

This cold front and its best forcing for producing bands of
enhanced rain/snow initially reaches northwest NV by Monday
afternoon, but the majority of the latest guidance then shifts
the best precip chances farther east across northeast NV. The
cold front will also help lower snow level elevations in northern
Nevada helping to keep precipitation as snow. Snowfall amounts
range from 10-15" in the Rubies, East Humboldt, and northern Elko
ranges while valleys are forecast to receive 2-4". Snowfall
amounts (75-90% probability) coupled with gusty winds have
necessitated the need to issue a Winter Storm Watch for Humboldt
County beginning 4 am Monday and ending 4 am Tuesday. Any precip
(30-40% probability) that reaches central Nevada will be of the
liquid type until snow levels drop later into Tuesday then will
turn to snow.

Tuesday through Saturday...As quickly as the trough
entered the region, it's on the way out on Tuesday. Lower
elevations dry out while instability supports continuation of
showers across the mountains. Any accumulation will be light. By
Wednesday, westerly flow off the Pacific will begin to moderate
the air mass, raising snow levels to 4500-5500 feet. Mountains
will continue to see precipitation through the end of the week as
a deepening trough along the Pac NW coast maintains a steady and
moist flow aloft. Lower elevations will see precipitation chances
increase again toward the end of the week as the trough shifts
inland. After Thursday, snow levels will gradually lower in
response to the advancing trough.

&&

.AVIATION...VFR conditions expected for all terminals over the
next 24 hour period. KWMC, KBAM, and KEKO can expect winds to
increase from light and variable to WSW at 10-15 knots late Sunday
afternoon. Remaining terminals will remain light and variable
throughout the forecast period.

&&

.LKN Watches/Warnings/Advisories...
High Wind Watch from late Sunday night through Monday evening
Humboldt County...Northern Lander County and Northern Eureka
County.

Winter Storm Watch from late Sunday night through late Monday
night Northern Elko County...Ruby Mountains and East Humboldt
Range...South Central Elko County...Southeastern Elko County...
Southwest Elko County.

&&

95

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:22 AM PSTHigh Wind WarningLKNEureka, Humboldt, Lander40 hr
Feb 25, 3:22 AM PSTWind AdvisoryLKNElko, Eureka, Lander, Nye46 hr
Feb 25, 3:23 AM PSTWinter Storm WarningLKNElko43 hr
Feb 25, 3:23 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Lander, White Pine49 hr

Nearby

Blizzard Warnings in Nevada, 2024Every blizzard warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.